la_bellisima33 (la_bellisima33) wrote in thyca,
la_bellisima33
la_bellisima33
thyca

TSH & HBC


A bit of history before I get to my question:  I was diagnosed about 4 years ago with thyroid cancer and hyperparathyroidism.  Two surgeries and some radiation later and I’m without my thyroid gland, and down 2 (of 4) parathyroid glands as well.  Since then I’ve been taking levothyroxine, always hovering around a dosage of .137mg and a TSH ~0.1.

 

So, that brings me to the present.  I stopped taking hormonal birth control (HBC) about 5 months ago and my TSH hasn’t recovered.  It shot up to 10.5 so I increased my levo dosage twice and my TSH only moved down to 4.5.  I’m sure I’ll be increasing the dosage again, but does this sound backwards to anyone?  I thought that going off the HBC would lessen my medication requirements, not increase them?  All my other levels are fine, good even; it’s just the darn TSH.  Anyone else had this problem with going off HBC?  Could there be any other cause for the stubborn increase in TSH?

  • Post a new comment

    Error

    default userpic

    Your IP address will be recorded 

  • 1 comment
I can tell you it's been a delicate dance between my female hormones and replacement thyroid drugs.

I have quite the array of 'woman issues down there' since puberty, but I can tell you that since my first thyca experience in 2004 at the age of 21, it's been nearly impossible to keep my TSH and female hormone levels in check. It always seems that I've got a handle on one, the other goes haywire.

I'd recommend finding an endicrinologist that is as much interested in your ovaries as they are in your thyroid: they're both part of the endocrine system and should be treated as such, without delegating the ovaries to simple members of the reproductive system. This type of specialist does exist- I see one even in the minimalist medical community here in Alaska.

Unfortunately there's no easy way to make everything balance. There's a lot of "trial and error" involved.

Good luck, and keep us posted!